[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1981

Pseudomembranous Colitis After Topical Application of Clindamycin

Author Affiliations

From the Departments of Dermatology (Dr Milstone) and Internal Medicine (Drs McDonald and Scholhamer), Yale University School of Medicine, New Haven, Conn.

Arch Dermatol. 1981;117(3):154-155. doi:10.1001/archderm.1981.01650030032015
Abstract

• Abdominal cramping and diarrhea developed in a 24-year-old woman with facial acne vulgaris five days after she started topical therapy with 1% clindamycin hydrochloride. A stool specimen contained a significant titer of a toxin produced by Clostridium difficile. Findings from sigmoidoscopy and a colonic biopsy specimen were consistent with pseudomembranous colitis. The patient became asymptomatic after ten days of supportive care and oral vancomycin hydrochloride therapy. This case is presented as an example of pseudomembranous colitis associated with topical application of clindamycin.

(Arch Dermatol 1981;117:154-155)

×